Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 49, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 18, 2014, 9:11 PM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Jul 19, 2014, 7:00 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 9:11 PM CDT (02:11 UTC)
- In effect from
- Jul 19, 2014, 7:00 AM CDT
- Expired
- Jul 19, 2014, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette County, MS, Marshall County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Tallahatchie River at Etta (ETAM6).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
403
WGUS44 KMEG 190211
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE
LITTLE TALLAHATCHIE CANAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED SATURDAY OR SOONER IF
CONDITIONS WARRANT.
FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.
DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.
STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE
LATEST RIVER INFORMATION.
&&
MSC071-093-145-191800-
/O.NEW.KMEG.FL.W.0049.140719T1200Z-140719T1800Z/
/ETAM6.1.ER.140719T1200Z.140719T1200Z.140719T1200Z.NO/
911 PM CDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE TALLAHATCHIE CANAL AT ETTA
* FROM SATURDAY JULY 19 UNTIL SATURDAY JULY 19.
* AT 09 PM FRIDAY THE STAGE WAS...21.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 25.0 FEET SATURDAY JULY 19.
* FLOOD STAGE IS 25.0 FEET.
AT 25.0 FEET, EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY
BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO
COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK.
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$1 follow-up statement
529
WGUS84 KMEG 191646
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 AM CDT SAT JUL 19 2014
THE FLOOD WARNING HAS BEEN CANCELLED FOR THE LITTLE TALLAHATCHIE CANAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NEXT RIVER STATEMENT WILL BE ISSUED SATURDAY EVENING OR SOONER IF CONDITIONS
WARRANT.
FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.
DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.
STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE
LATEST RIVER INFORMATION.
&&
MSC071-093-145-191716-
/O.CAN.KMEG.FL.W.0049.000000T0000Z-140719T1800Z/
/ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1146 AM CDT SAT JUL 19 2014
FORECAST INFORMATION FOR
LITTLE TALLAHATCHIE CANAL AT ETTA
* AT 11 AM SATURDAY THE STAGE WAS 21.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 21.3 FEET SATURDAY JULY 19.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL REMAIN 21.3 FEET SATURDAY JULY 19.
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 18, 6:37 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 18, 6:37 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 637 PM CDT FRI JUL 18 2014 .UPDATE... UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW. JCL && .DISCUSSION... /ISSUED 252 PM CDT FRI JUL 18 2014...CORRECTED/ CURRENTLY RAIN WAS BEGINNING TO WIND DOWN OVER THE SOUTHERN HALF OF THE MIDSOUTH WITH THE HEAVIEST ACTIVITY STILL LINGERING OVER NORTHEAST MISSISSIPPI. QPF AMOUNTS HAVE RANGED FROM 1 TO 4 INCHES OVER NORTH MISSISSIPPI WITH UP TO AN INCH STILL POSSIBLE THROUGH 7 PM. WILL EXPIRE THE FLASHFLOOD BY 3 PM AS THE BULK OF THE RAIN HAS SHIFTED EAST OF THE MOST PRONED AREA. THE RAIN AND CLOUDS HAVE KEPT TEMPERATURES TODAY QUITE COOL...WITH LOW MAX RECORDS LIKELY TO BE BROKEN FOR THE DAY. FOR TONIGHT THROUGH SATURDAY...THE STATIONARY FRONT WILL MOVE LITTLE THROUGH THE PERIOD...WITH THE LATEST POSITION DRAPED JUST NORTH OF I-20. THIS WILL KEEP LOW CLOUDS...LIGHT RAIN/DRIZZLE AND MORE STABLE CONDITIONS OVER THE REGION AS THE UPPER TROUGH MOVES THROUGH. A FEW THUNDERSTORMS HOWEVER MAY DEVELOP OVER THE FAR EAST TOMORROW AFTERNOON WITH THE REMAINING TROUGH DYNAMICS. FOR THIS REASON HAVE LOWERED TEMPERATURES AND GONE WELL BELOW GUIDANCE FOR HIGHS TOMORROW. CLOUDS WILL START TO ERODE TOMORROW NIGHT AS THE RIDGE STARTS TO BUILD IN...SO PATCHY FOG IS LIKELY TO FORM. SUNDAY THROUGH TUESDAY...THE MIDSOUTH WILL LIE ON THE EASTERN FRINGES OF THE SOUTHERN ROCKIES UPPER LEVEL RIDGE. GFS MOS GUIDANCE CONTINUES TO SHOW HIGHS JUMPING INTO THE MID AND UPPER 90S STARTING MONDAY. TRENDS THIS SUMMER HAVE SHOWN A COOLER OUTCOME...ESPECIALLY WITH ALL THE RECENT RAIN LEADING TO GREEN VEGETATION. SO HAVE KEPT TEMPERATURES INTO THE LOWER 90S AS A RESULT. RAIN CHANCES APPEAR MINIMAL AND CONFINED TO THE EASTERN HALF OF THE CWA WHERE INFLUENCES FROM THE RIDGE WILL BE WEAKER. WINDS WILL BE LIGHT AND DEWPOINTS WILL REBOUND BACK TO THE LOW 70S. THUS HEAT INDICES WILL ALSO CLIMB BUT WILL HOVER BELOW THE 105F HEAT ADVISORY THRESHOLD. WEDNESDAY THROUGH FRIDAY...THE RIDGE IS PROJECTED TO BUILD NORTH INTO THE NORTHERN ROCKIES AND PLAINS. THIS WILL ALLOW A TROUGH TO BECOME ESTABLISHED OVER THE EASTERN THIRD OF THE NATION. WEAK DISTURBANCES ROUNDING THE RIDGE WILL SEND A COLD FRONT INTO THE LOWER OHIO VALLEY BY WEDNESDAY NIGHT. AFTERNOON INSTABILITY COUPLED WITH THE APPROACHING BOUNDARY WILL GIVE THE ENTIRE MIDSOUTH BETTER CHANCES FOR RAIN FOR LATER IN THE WEEK. TEMPERATURES SHOULD REMAIN AT OR JUST A DEGREE BELOW NORMAL. JAB && .AVIATION... 00Z TAF CYCLE (19/00Z-20/00Z) CONDITIONS LOWERING TONIGHT TO IFR IN STRATUS AND FOG. LIFR CONDITIONS ARE POSSIBLE AT KMKL AND KTUP. AREAS OF RAIN CONTINUING THIS EVENING AROUND KTUP...OTHERWISE DRIZZLE DEVELOPING ACROSS MUCH OF THE REGION. AFTER 19Z/14Z...CONDITIONS IMPROVING TO MVFR. WINDS TONIGHT MAINLY E-NE 4-9 KTS. WINDS SATURDAY 4-7 KTS VARYING IN DIRECTION FROM W-NW AT KTUP TO MAINLY N-NE ELSEWHERE. JCL && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 18, 3:04 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CDT FRI JUL 18 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-192215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 304 PM CDT FRI JUL 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:13 AM CDT | River Flood Warning | MEG | Monroe | 26 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.